Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 109, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 4:54 PM CDT for Latimer County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2019, 4:54 PM CDT (21:54 UTC)
- Expired
- Sep 24, 2019, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
608
WGUS54 KTSA 242154
FFWTSA
OKC077-127-250100-
/O.NEW.KTSA.FF.W.0109.190924T2154Z-190925T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
454 PM CDT Tue Sep 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Pushmataha County in southeastern Oklahoma...
South central Latimer County in southeastern Oklahoma...
* Until 800 PM CDT.
* At 453 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Around 2 inches of rain has
fallen near Clayton, Oklahoma within the past hour. Flash
flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Clayton... Clayton Lake State Park...
Stanley... Snow...
Kiamichi... Dunbar...
Tuskahoma... Yanush...
Eubanks... Sardis...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3443 9563 3483 9531 3477 9506 3473 9506
3431 9535
$$2 follow-up statements
512
WGUS74 KTSA 250004
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
704 PM CDT Tue Sep 24 2019
OKC077-127-250100-
/O.CON.KTSA.FF.W.0109.000000T0000Z-190925T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha OK-Latimer OK-
704 PM CDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN PUSHMATAHA AND SOUTH CENTRAL LATIMER COUNTIES...
At 703 PM CDT, Doppler radar indicated showers and isolated
thunderstorms producing moderate to locally heavy rain across the
warned area. 2 to 5 inches of rain have fallen over the past 4
hours. Flash flooding is likely ongoing.
Some locations that may experience flooding include...
Clayton... Clayton Lake State Park...
Stanley... Snow...
Kiamichi... Dunbar...
Tuskahoma... Yanush...
Eubanks... Sardis...
Additional rainfall amounts of one half to one inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3443 9563 3483 9531 3477 9506 3473 9506
3431 9535
$$119
WGUS74 KTSA 250050
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
750 PM CDT Tue Sep 24 2019
OKC077-127-250100-
/O.EXP.KTSA.FF.W.0109.000000T0000Z-190925T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pushmataha OK-Latimer OK-
750 PM CDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN PUSHMATAHA AND SOUTH
CENTRAL LATIMER COUNTIES WILL EXPIRE AT 800 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3443 9563 3483 9531 3477 9506 3473 9506
3431 9535
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 3:07 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 24, 3:07 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CDT Tue Sep 24 2019
.DISCUSSION...
The flash flood watch will be extended through early evening
given the ongoing convection and saturated soil conditions. Will
go ahead and cancel the northern tier of counties given storms
should remain more isolated. Locally 4 to 5 inches of rainfall
have occurred in some areas. Thunderstorm activity will likely
begin to dissipate by early evening with loss of heating.
A few widely scattered storms will remain possible through the
day Wednesday, however the better precip chances will be along
approaching frontal boundary Wednesday evening. Moderate
instability/shear along and south of front will support at least
a limited severe threat through evening hours with hail/damaging
winds the primary threat, although a few isolated supercells can
not be ruled out initially. In addition to the severe threat,
locally heavy rainfall will be possible across far northeast
Oklahoma and northwest Arkansas as PWATs approach 2 inches near
boundary.
At least low thunderstorm chances will continue for the remainder
of the work week into the early part of the weekend. Upper
low currently over northern Baja will become sheared/lift NE into
the central Plains Friday into Saturday. GFS a little more
aggressive with pushing cold front into northeast Oklahoma during
this time with more widespread precipitation. ECMWF keeps front
further north over Kansas, including the better chances for
storms. For now, went with a blend of the two solutions concerning
POPS Friday night into Saturday.
Large upper high will build over the south-central/southeast
CONUS through the early to middle part of next week. The warm/humid
conditions will likely persist with temperatures remaining 5
to 10 degree above normal for this time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 89 69 86 / 20 30 60 30
FSM 72 88 71 87 / 30 40 40 30
MLC 71 89 70 88 / 20 20 20 20
BVO 69 88 67 83 / 20 30 70 30
FYV 69 83 67 82 / 30 40 60 30
BYV 69 86 68 83 / 30 50 70 30
MKO 70 87 69 86 / 30 30 50 30
MIO 70 85 67 82 / 30 40 70 30
F10 70 91 68 88 / 20 20 40 20
HHW 71 88 70 89 / 30 20 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-065-066-
068>076.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ010-011-019-
020-029.
&&
LONG TERM....12Hazardous weather outlook, Sep 24, 12:56 PM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1256 PM CDT Tue Sep 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1256 PM CDT Tue Sep 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Along and southeast of Interstate 44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... The heaviest showers and thunderstorms have pushed south and east of Tulsa and extend from northwest Arkansas into east central Oklahoma. At least 3 to 5 inches of rain has fallen in some areas and flash flooding is ongoing. Scattered showers and storms may continue developing, mainly over southeast Oklahoma. Areas in western Arkansas will continue to see moderate to heavy rain through the rest of the afternoon. Please continue to heed any road closures and never drive into areas where water covers the road. Roads have been damaged or washed out completely in some areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY through SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will persist across the region through much of this week. Additional storms will be likely Wednesday night for mainly northeast Oklahoma and northwest Arkansas. These may pose a limited isolated severe weather threat. Thunderstorm chances will decrease over the weekend with dry weather currently expected for early next week. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Local storm report, Sep 24, 11:15 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
09/24/2019 WASHINGTON AR EMERGENCY MNGR
TWO WATER RESCUES PERFORMED FROM THE TRAIL SYSTEM IN
FAYETTEVILLE.
&&
BLHLocal storm report, Sep 24, 11:21 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 E HIGHFILL 36.26N 94.32W
09/24/2019 BENTON AR EMERGENCY MNGR
HIGHWAY 264 AND HAYDEN FLOODED. SEVERAL OTHER ROADS IN
THE AREA FLOODED DUE TO HIGH WATER.
&&
BLHLocal storm report, Sep 24, 11:23 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1123 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD WHITE OAK 36.62N 95.26W
09/24/2019 CRAIG OK EMERGENCY MNGR
CREEK OVERFLOWED ACROSS HIGHWAY 23 AND WIRE RD.
&&
BLHLocal storm report, Sep 24, 1:40 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 N WATTS 36.12N 94.57W
09/24/2019 ADAIR OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT SOUTHBOUND LANE OF
HIGHWAY 59 JUST NORTH OF WATTS IS CLOSED DUE TO HIGH
WATER.
&&
SJCSpecial weather statement, Sep 24, 3:51 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Tulsa OK 351 PM CDT Tue Sep 24 2019 OKZ075-076-242130- Latimer OK-Le Flore OK- 351 PM CDT Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 430 PM CDT... At 351 PM CDT, a strong thunderstorm was located near Damon, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Wilburton... Red Oak... Talimena State Park... Damon... Bengal... Panola... LAT...LON 3472 9531 3489 9538 3504 9500 3478 9494 TIME...MOT...LOC 2051Z 250DEG 18KT 3484 9526
Special weather statement, Sep 24, 4:26 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 426 PM CDT Tue Sep 24 2019 OKZ049-075-076-242200- Latimer OK-Pushmataha OK-Le Flore OK- 426 PM CDT Tue Sep 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA...SOUTH CENTRAL LATIMER AND WEST CENTRAL LE FLORE COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, strong thunderstorms were located along a line extending from 3 miles northwest of Talihina to 2 miles west of Tuskahoma. Movement was northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Clayton... Talihina... Albion... Kiamichi... Talimena State Park... Tuskahoma... LAT...LON 3483 9479 3454 9521 3462 9543 3482 9516 TIME...MOT...LOC 2126Z 240DEG 24KT 3478 9510 3461 9531
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Creek, Delaware, Haskell, Latimer and 10 more | 22 hr |
| Sep 24, 4:09 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Sep 24, 6:47 AM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Sep 24, 6:53 AM CDT | Areal Flood Advisory | TSA | Nowata, Rogers, Tulsa, Washington | 3 hr |
| Sep 24, 7:24 AM CDT | Areal Flood Advisory | TSA | Muskogee, Okmulgee, Wagoner | 3 hr |
| Sep 24, 7:36 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers | 3 hr |
| Sep 24, 8:52 AM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Sep 24, 10:31 AM CDT | Areal Flood Warning | TSA | Nowata, Rogers | 6 hr |
| Sep 24, 11:02 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Sep 24, 12:25 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Sep 24, 2:34 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 116 min |
| Sep 24, 3:51 PM CDT | Special Weather Statement | TSA | Latimer | 39 min |
| Sep 24, 4:21 PM CDT | River Flood Warning | TSA | Cherokee | 42 hr |
| Sep 24, 4:23 PM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 16 hr |
| Sep 24, 4:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Sep 24, 4:41 PM CDT | Areal Flood Advisory | TSA | Latimer, Pushmataha | 2 hr |
| Sep 24, 5:20 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 6 hr |
| Sep 24, 5:29 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Sep 24, 5:57 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Sep 24, 6:20 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 115 min |
| Sep 24, 6:43 PM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.